On the derivation of a linear Boltzmann equation from a periodic lattice gas
Artikel i vetenskaplig tidskrift, 2004

We consider the problem of deriving the linear Boltzmann equation from the Lorentz process with hard spheres obstacles. In a suitable limit (the Boltzmann-Grad limit), it has been proved that the linear Boltzmann equation can be obtained when the position of obstacles are Poisson distributed, while the validation fails, also for the "correct" ratio between obstacle size and lattice parameter, when they are distributed on a purely periodic lattice, because of the existence of very long free trajectories. Here we validate the linear Boltzmann equation, in the limit when the scatterer's radius E vanishes, for a family of Lorentz processes such that the obstacles have a random distribution on a lattice and the probability for an obstacle to be on a given lattice site p=E δ/(1-2δ) and the lattice parameter l=E 1/(1-2δ) , 0 < δ≤1, are related to the radius E according to the Boltzmann-Grad scaling. © 2003 Elsevier B.V. All rights reserved.

Författare

Valeria Ricci

Sapienza, Università di Roma

Bernt Wennberg

Chalmers, Institutionen för matematik

Göteborgs universitet

Stochastic Processes and their Applications

0304-4149 (ISSN)

Vol. 111 281-315

Ämneskategorier

Matematisk analys

DOI

10.1016/j.spa.2004.01.002